MAUDE Adverse Event Report: GYRUS ACMI, INC 7FR FIXEDPIN HEMOSTATIC PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

GYRUS ACMI, INC 7FR FIXEDPIN HEMOSTATIC PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number CD-B622LA
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional concomitant devices: esg-100.The device reference in this report has not been returned to olympus for evaluation (although it is anticipated).The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It was reported by the customer, during an esophagogastroduodenoscopy (egd) procedure using a 7fr fixedpin hemostatic probe, the tip of the probe first sparked, then broke off and remained in the patients stomach after the procedure.Events as follows: the patient was admitted to the facility from an outside hospital after presenting with melena.The patient had a history of non-steroidal anti inflammatory (nsaid) use and a history of iron deficiency anemia for which he initially underwent egd/colonoscopy in 2014 with non-bleeding diverticuli noted during the colonoscopy, and the egd showing linear erosions around hiatal hernia.The last egd was performed in 2016 and was normal with the exception of a large hiatal hernia.The patient's hemoglobin on admission was 5mg/dl.The patient was given 3 units of blood.Three days after admission the patient was stable with no further evidence of bleeding.An egd was completed on day 3 after admission with the following findings: stomach: 5cm hiatal hernia.1.5cm cratered gastric ulcer seen with visible vessel at lesser curvature just below hiatal hernia, forest class 1b.Ulcer was not bleeding initially.Visible vessel treated with epinephrine 1/10,000, 4cc at 4 quadrants, 2 hemo clips applied, unsuccessful.Bleeding started.Treated with hemostatic probe (cautery).Of note, hemostatic probe tip first sparked, then broke in the ulcer and remained in the patient at the conclusion of the procedure.The physician did not visualize the clip come into contact with the hemostasis probe in the gastric cavity.He does speculate however that it is possible that the tip contacted the clip beneath the surface of the tissue plane.Hemostasis was primarily achieved with the hemostatic probe.Total estimated blood loss was 100ml.Bleeding was stopped at the end of the procedure.The patient did well and required no more blood products.He was discharged two days later.The size of the device fragment that broke off and remained in the patient was 3-4mm.Because active bleeding was controlled, the decision at the time of the endoscopy was to leave it in place.Serial x-rays over the next several days revealed the device fragment to be progressing through the gastrointestinal (gi) tract into colon.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.The device history records (dhrs) for this product have been reviewed.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.A total of 40 units were produced under this lot number with no associated ncrs, reported scrap or recorded process deviations relating to the reported failure.As the device is not made available to olympus, no physical device evaluation could be performed.The evaluation of the device is based on the images provided by the customer.If the device is returned to olympus, a physical device evaluation will be performed and the complaint file will be re-opened and updated.The images provided show a fracture in the probe as well as a fragment detached from the probe.As a result of the images provided, the initial complaint is confirmed.The event reported also mentioned the tip of the device was used with a metal clip near the device failure location.The observed failure is a known phenomenon likely resulting from coming into contact with another device/object and excessive stress.The instructions for use (ifu) shipped with the device provides the user the following information related to the reported event: "do not activate the device while adjacent to or in contact with other metallic objects or other devices.Unintended tissue injury and damage to the contacted object or device may occur." conclusion: the definitive root cause of the reported event could not be determined.Based on the available information the following is presumed: the observed failure likely resulted from coming into contact with another device/object and excessive stress.

Brand Name
7FR FIXEDPIN HEMOSTATIC PROBE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
118 turnpike road
southborough, MA 01772
9013785969
MDR Report Key12478785
Report Number3003790304-2021-00142
Device Sequence Number5337946
Product Code KNS
UDI-Device Identifier00821925039452
UDI-Public00821925039452
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K123319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCD-B622LA
Device Lot NumberKR119047
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BS RESOLUTION 360 LOT: 27196640
Patient Age50 YR
Patient SexMale
Patient Weight104 KG